Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Nov 10, 2021, 9:48 AM CST for Harvey County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 9:48 AM CST (15:48 UTC)
- Expired
- Nov 10, 2021, 10:30 AM CST
- In force
- 42 min
- Issued by
- NWS Wichita, KS
- Hail
- 0.88 in
- Wind
- 40
County Harvey County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WWUS83 KICT 101548
SPSICT
Special Weather Statement
National Weather Service Wichita KS
948 AM CST Wed Nov 10 2021
KSZ067-068-101630-
Reno KS-Harvey KS-
948 AM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of eastern Reno and
western Harvey Counties through 1030 AM CST...
At 947 AM CST, Doppler radar was tracking a strong thunderstorm near
Haven, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hutchinson, Buhler, Haven, Burrton, Yoder, Hutchinson Airport, Cheney
State Park and Cheney Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3817 9788 3817 9744 3791 9764 3791 9770
3783 9770 3774 9777 3773 9799
TIME...MOT...LOC 1547Z 206DEG 42KT 3784 9785
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
JAKUBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:32 AM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Nov 10, 5:32 AM CST, 4 hours 16 minutes before
Area Forecast Discussion National Weather Service Wichita KS 532 AM CST Wed Nov 10 2021 .SHORT TERM...(Today through Friday night) Issued at 309 AM CST Wed Nov 10 2021 There will be a chance for strong to severe storms for areas along and east of I-135 today. It's definitely not the most impressive setup we've seen this fall. CAPE will be suitable for severe storms as a result of some potentially steep midlevel lapse rates due to colder air aloft. Can't rule out MUCAPE approaching 2,000 j/kg with Surface CAPE and MLCAPE just below that. Wind shear is less impressive. Deep layer shear should be suitable for organized convection, but will be borderline. 0-1km shear is looking a little low but would otherwise be sufficient for higher end severe if all other parameters allowed it. 0-3km shear however, is quite low and, along with a poor shear vector with the front, we should see storms go linear pretty quickly. All that said, storms will have the potential to produce quarter sized hail and damaging winds of 50 to 60 mph. Some of the short range models and CAMs have trended drier with the storm, especially west of I-135. Most global models are a little more enthusiastic about rain, but we're also in the range where mesoscale models perform better. There still isn't agreement where storms will go up, so won't make any drastic changes in any direction. Friday into Saturday morning has trended a bit cooler. It appears that most areas that have not seen a freeze yet will get the first one Saturday morning. Lows may dip down into the 20s for most of our CWA. Friday will also be a windy day behind the deepening low pressure center that will be moving over the Great Lakes. .LONG TERM...(Saturday through Tuesday) Issued at 309 AM CST Wed Nov 10 2021 Should see a slight bump up in temps this weekend and into early next week. Some uncertainty does lie in a potential second shot of cold air and whether that will miss us to the east of move over our area. Even with a glancing blow we may see another freeze Monday morning. At the moment, it looks like it will be too dry for any precipitation that will reach the ground, but perhaps some virga may be seen in a few spots. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 528 AM CST Wed Nov 10 2021 * TSRA likely late this morning into early this evening (southern KS) * MVFR/IFR conditions at times through this evening An upper level storm system is beginning to move out of the Central and Southern Rockies this morning. Increasing moisture ahead of this system will lead to an increased risk of low CIGs this morning (as low as MVFR/IFR at times). This risk will continue into the afternoon hours, but begin to decrease from west to east by this evening. Meanwhile, as the storm system moves out of the Rockies, there will be an increased risk of SHRA and TSRA from mid to late morning into the evening hours. At this time, it appears the greatest risk of TSRA will be along and east of the I-135 corridor. Where TSRA occur, gusty/erratic wind gusts will be possible along with hail up to quarter size. In the wake of the TSRA threat, gusty NW winds will develop. EXTENDED PLANNING OUTLOOK: Strong, and gusty, NW winds will likely develop across the region on Friday. Martin && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 65 39 58 37 / 80 20 0 10 Hutchinson 62 37 57 36 / 70 10 0 10 Newton 63 38 57 36 / 80 20 0 10 ElDorado 66 39 57 37 / 90 50 0 10 Winfield-KWLD 68 40 60 39 / 90 50 0 10 Russell 58 35 56 33 / 30 10 0 10 Great Bend 59 35 56 33 / 30 10 0 10 Salina 62 37 57 35 / 70 10 0 10 McPherson 62 37 56 34 / 70 10 0 10 Coffeyville 70 43 60 39 / 90 90 0 10 Chanute 69 41 58 39 / 90 90 0 10 Iola 68 41 57 38 / 90 90 0 10 Parsons-KPPF 70 42 59 39 / 90 90 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CRW LONG TERM...CRW AVIATION...RM
Hazardous weather outlook, Nov 10, 3:16 AM CST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 316 AM CST Wed Nov 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-110930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 316 AM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight There is a chance of thunderstorms this afternoon and evening. A few storms could be strong to marginally severe, mainly along and east of the Kansas turnpike. The main threats will be dime to quarter size hail and wind gusts of 50 to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Breezy conditions will be possible tomorrow and Friday. Friday could see gusts of 30 to 40 mph across our region. Along with the winds comes cooler temperatures, making Friday a chilly day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Nov 10, 9:48 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
948 AM CST Wed Nov 10 2021
KSZ067-068-101630-
Reno KS-Harvey KS-
948 AM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of eastern Reno and
western Harvey Counties through 1030 AM CST...
At 947 AM CST, Doppler radar was tracking a strong thunderstorm near
Haven, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hutchinson, Buhler, Haven, Burrton, Yoder, Hutchinson Airport, Cheney
State Park and Cheney Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3817 9788 3817 9744 3791 9764 3791 9770
3783 9770 3774 9777 3773 9799
TIME...MOT...LOC 1547Z 206DEG 42KT 3784 9785
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 10:48 AM CST | Special Weather Statement | ICT | Marion | 42 min |
| Nov 10, 10:55 AM CST | Special Weather Statement | ICT | Harvey | 50 min |
| Nov 10, 11:25 AM CST | Special Weather Statement | ICT | Marion | 50 min |
| Nov 10, 12:34 PM CST | Special Weather Statement | ICT | Marion | 26 min |
| Nov 10, 3:21 PM CST | Special Weather Statement | ICT | Elk | 39 min |
| Nov 10, 4:04 PM CST | Special Weather Statement | ICT | Woodson | 26 min |
| Nov 10, 4:18 PM CST | Severe Thunderstorm Warning | ICT | Greenwood, Woodson | 42 min |
| Nov 10, 4:30 PM CST | Special Weather Statement | ICT | Elk | 30 min |
| Nov 10, 5:13 PM CST | Special Weather Statement | ICT | Cowley | 32 min |
| Nov 10, 5:23 PM CST | Special Weather Statement | ICT | Butler | 37 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.